Florida, 2005Tornado in Florida, June 18, 2005
June 18, 2005 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 18, 12:10 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 12:10 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT SAT JUN 18 2005
.DISCUSSION...MODELS COMING TOGETHER ON FORECAST SOLUTION NEXT 48
HOURS INDICATING WET PATTERN FOR SOUTH FLORIDA. TWO MAJOR PLAYERS
IN SCENARIO WILL COMBINE TO PRODUCE WIDESPREAD PRECIPITATION OVER
THE REGION. UPPER TROUGH WILL CONTINUE TO DIG SOUTH AND LOW-LEVEL
TROUGH TO THE SOUTH WILL BRING MORE MOISTURE NORTH. PRECIPITABLE
WATER WILL REACH 2 INCHES OR BETTER LATE SUNDAY THROUGH MONDAY.
CHANCES FOR SEVERE WEATHER WILL LIKELY DIMINISH. GFS STILL
DEVELOPING SURFACE LOW NEAR YUCATAN CHANNEL SUNDAY THEN MOVING IT
NORTHEAST OVER THE FLORIDA PENINSULA. THIS SOLUTION DOES NOT LOOK
REALISTIC AS BAROCLINICITY NOT PRESENT. TROPICAL DEVELOPMENT NOT
LIKELY EITHER WITH AMOUNT OF SHEAR IN THE REGION. WILL BOOST POPS
TO 80 PERCENT MANY AREAS FOR SUNDAY AND MONDAY...MAINLY EAST AS
SOUTHWEST STEERING FLOW WILL CONTINUE. FLOW PATTERN SHOULD CHANGE
TO MORE EASTERLY BY TUESDAY OR WEDNESDAY SHIFTING HIGHER POPS TO
THE WEST. TEMPERATURES WILL NOT LIKELY REACH THE LOWER 90S OVER
THE NEXT COUPLE OF DAYS AS SUNSHINE WILL BE LIMITED. MOS GUIDANCE
LOOKS GOOD. PRELIMINARY NUMBERS LISTED BELOW SUBJECT TO CHANGE.
&&
.MARINE...LIGHT WINDS/SEAS WILL CONTINUE AS SURFACE RIDGE REMAINS
IN THE VICINITY OF SOUTH FLORIDA THROUGH MONDAY NIGHT. RIDGE WILL
RELOCATE TO AROUND CENTRAL FLORIDA TUESDAY THROUGH THURSDAY
BRINGING EAST/SOUTHEAST FLOW TO THE REGION.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERNS AS MOISTURE REMAINS HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 90 74 87 / 30 80 40 80
FORT LAUDERDALE 76 89 76 87 / 30 80 40 80
MIAMI 75 90 75 88 / 30 80 40 80
NAPLES 77 88 75 88 / 20 60 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 3:14 AM EST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
414 AM EDT SAT JUN 18 2005
FLZ068-072-074-190800-
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
353 AM EDT SAT JUN 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
...FEW STRONG STORMS THIS AFTERNOON AND EVENING EAST COAST AREAS...
THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP OVER THE EAST COAST METRO AREAS OF SOUTH FLORIDA
TODAY. A FEW OF THE STORMS COULD BECOME STRONG THIS AFTERNOON INTO
THIS EVENING...AS SOME COOLER AIR ALOFT WILL WORK INTO THE AREA
FROM THE NORTH DUE TO AN UPPER LEVEL DISTURBANCE MOVING TO THE
EAST OVER NORTHERN FLORIDA. THE MAIN THREATS FROM THE STRONG
STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES. IF YOU SEE LIGHTNING OR HEAR THUNDER
MOVE INSIDE UNTIL THE STORMS HAVE PASSED.
FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO
SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS
TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN
CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER
COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER.
TURN AROUND, DO NOT DROWN.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
FLZ063-066-067-069>071-073-075-190800-
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
353 AM EDT SAT JUN 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
...SCATTERED THUNDERSTORMS AFTERNOON AND EVENING INTERIOR AND WEST COAST...
THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE INTERIOR AND WEST COAST AREAS THIS AFTERNOON INTO THE
EVENING. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTING STRIKES AND GUSTY WINDS. IF YOU SEE LIGHTNING OR
HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED.
FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO
SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS
TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN
CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER
COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER.
TURN AROUND, DO NOT DROWN.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
BAXTER
In the hours before
Special weather statement, Jun 18, 12:22 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
122 PM EDT SAT JUN 18 2005
FLZ072>074-181830-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...FORT LAUDERDALE...MIAMI
122 PM EDT SAT JUN 18 2005
...STRONG THUNDERSTORMS INCREASING OVER SOUTHEAST FLORIDA...
AT 115 PM...DOPPLER RADAR SHOWED SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INCREASING OVER CENTRAL AND NORTHEAST MIAMI DADE AND
SOUTHEAST BROWARD COUNTIES. EXPECT GUSTY WINDS TO 30 MPH AND HEAVY
RAINFALL OF UP TO ONE INCH PER HOUR ESPECIALLY IN THE SWEETWATER
AND KENDALL AREAS OF MIAMI DADE AND THE HOLLYWOOD AREA OF BROWARD
COUNTY. MOVEMENT WILL BE TO THE NORTH TO NORTHEAST AT 10 TO 15
MPH.
Special weather statement, Jun 18, 2:34 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT SAT JUN 18 2005
FLZ068-182000-
PALM BEACH EASTERN-
334 PM EDT SAT JUN 18 2005
AT 333 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE
WORTH MOVING NORTH AT 10 TO 15 MPH. THIS STORM WILL MOVE OVER WEST
PALM BEACH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Tornado, Palm Beach
- When
- June 18, 4:19 PM EST to 4:22 PM EST
- Where
- Palm Beach County, 7 mi W of Delray Beach
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.467, -80.183
A tornado touched down near the intersection of Atlantic Avenue and Jog Road Extension and traveled toward the east northeast. The tornado snapped several utility poles, damaged the roof of a restaurant and service station, and tore up screening at a nursery.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in South Carolina, June 18, 20051 death · 1 in hail · 3 events
- Hail in South Carolina, June 18, 20051.75 in hail · 8 events
- Hail in Montana, June 18 to 19, 20051.75 in hail · 7 events
- Hail in Georgia, June 18, 20051.75 in hail · 4 events
- Hail in Montana, June 18, 20051.75 in hail · 4 events
- Flooding in Oklahoma, June 18 to 19, 20053 events
- Waterspout in South Atlantic Coastal Waters, June 18, 200550 kt wind · 2 events
- High Wind in Oregon, June 18, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Hail in North Carolina, June 18, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454183.